MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be detached.  the patient was undergoing surgery for treatment of an amorphous, unruptured vertebral artery v4 segment dissecting aneurysm with a max diameter of 5mm and a 1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.  it was reported that when the customer used the prime coil apb-1-2-hx-es to treat the v4 segment aneurysm of the vertebral artery, the coil was completely filled in the aneurysm.Used the alternative detachment method to detach the coil, broke the detachment point, and pulled out the detachment wire.When the customer was ready to withdraw the coil push rod, found that the coil was not detached.So the operator repeatedly pushed the push rod forward/backward, but still could not detach the coil.So the operator used a torque sleeve on the end of the push rod, repeatedly turned the knob, and finally twisted the distal end of the push rod off, which was then detached.It was reported that manual detachment was attempted 5 times.The physician did not try to detach with an instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.  ancillary devices include a 8f long sheath, ev3 echelon microcatheter, and stryker guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that prior to coil non-detachment, there were no issues encountered.It was noted that the distal end of the pushing wire presents spiral-like changes because the operator pushed the coil push rod through the torque knob, and nothing else was abnormal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that there were no issues that resulted in the pushwire damage that was found.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19467287
Report Number9612164-2024-02671
Device Sequence Number3418761
Product Code KRD
UDI-Device Identifier00763000313791
UDI-Public00763000313791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number227755110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer06/07/2024
Not provided
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/02/2024
07/26/2024
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale